Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 270, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 18, 2003, 4:19 PM CDT for Gage County, Lancaster County, Saline County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2003, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 18, 2003, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Gage County, NE, Lancaster County, NE, Saline County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 182119 SVROAX NEC067-109-151-182200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 418 PM CDT MON AUG 18 2003 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GAGE COUNTY IN SOUTHEAST NEBRASKA SOUTHWEST LANCASTER COUNTY IN SOUTHEAST NEBRASKA THIS DOES NOT INCLUDE THE CITY OF LINCOLN SALINE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 500 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WIND 2 MILES SOUTHEAST OF WILBER...OR ABOUT 16 MILES NORTHWEST OF BEATRICE...MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HALLAM CRETE...SPRAGUE A TRAINED WEATHER SPOTTER REPORTED 70 MPH WINDS AND DAMAGE WITH THIS STORM NORTHEAST OF WILBER. WINDS OF 60 TO 80 MPH ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4035 9704 4035 9681 4071 9668 4070 9701 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:10 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 18, 2:10 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 PM CDT MON AUG 18 2003 TEMPERATURES AND PRECIP CHANCES THROUGH MIDWEEK MAIN CONCERN. SYNOPSIS...SURFACE TROF LOCATED ACROSS CENTRAL NEBRASKA AT 18Z WITH SCATTERED THUNDERSTORMS DEVELOPING FROM NORTH CENTRAL KANSAS INTO NORTHEAST NEBARSKA. EXTENSIVE CLOUDS ACOSS MOST OF THE AREA FROM CONVECTION THIS MORNING THAT MOVED JUST WEST OF THE CWA. SOUTHEAST PARTS OF THE CWA REMAIN VERY HOT WITH TEMPERATURES AROUND 100 FROM OMAHA AND LINCOLN SOUTH. UPPER WAVE CONTINUES TO LINGER OVER THE CENTRAL ROCKIES WITH MAIN FLOW STILL ACROSS CANADA. WITH CONVECTION ALREADY DEVELOPING WILL INCREASE POPS ACROSS MOST OF THE AREA FOR THIS EVENING AT LEAST WITH A CONTINUED CHANCE THROUGH WEDNESDAY AS MODELS TRACK UPPER WAVE SLOWLY ACROSS CENTRAL PLAINS DURING THIS TIME. TEMPERATURES WILL CONTINUE TO BE A CHALLENGE AS SURFACE TROF LINGERS ACROSS CENTRAL NEBRASKA WITH TEMPERATURES DEPENDANT ON AMOUNT OF CLOUD AND PRECIP COVERAGE. WILL CONTINUE WITH CURRENT TEMPERATURE TRENDS IN FORCAST FOR TUESDAY AND BEYOND AT THIS TIME. NOT MUCH CHANGE OTHERWISE TO REMAINDER OF THE FORECAST. .OMA...NONE. FOBERT
Hazardous weather outlook, Aug 18, 3:45 PM CDT, 34 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-182300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA THIS AFTERNOON AND THIS EVENING. A SLOW MOVING SURFACE AND UPPER LEVEL LOW PRESSURE SYSTEM WILL FOCUS STORMS OVER EASTERN NEBRASKA AND WESTERN IOWA. WHILE WIND SHEAR IS MINIMAL...THE HIGH INSTABILITY WILL MAKE DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS. TEMPERATURES IN THE 90S ALONG WITH INCREASING HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HEAT INDEX IS FORECAST TO REACH 100 TO 105 DEGREES AGAIN TUESDAY AFTERNOON MAINLY NEAR AND SOUTH OF THE PLATTE RIVER IN NEBRASKA AND FROM COUNCIL BLUFFS SOUTHWARD IN SOUTHWEST IOWA. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY AS THE STORM SYSTEM MOVES ACROSS THE PLAINS. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DERGAN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 43 min |
| Aug 18, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 46 min |
| Aug 18, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 53 min |
| Aug 18, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 46 min |
| Aug 18, 5:47 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge | 28 min |
| Aug 18, 5:56 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 49 min |
| Aug 18, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 45 min |
| Aug 18, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.